MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (podjs).During the procedure, a podj would not advance within its introducer sheath; therefore, it was removed.The physician then attempted to advance the podj out of its introducer sheath and into a bowl of saline but it would not advance.The procedure was therefore completed using a new podj.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends and kinks were present along the pusher assembly approximately 5.0, 7.5, 18.5, 85.0, 97.0, 110.0, 123.5 and 128.5 cm from the proximal end.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was undamaged and intact with the pusher assembly distal detachment tip (ddt).Conclusions: evaluation of the returned podj revealed the pusher assembly mid-joint was proximal to the introducer sheath friction lock and a pusher assembly kink.The friction lock inner diameter (id) is smaller than the rest of the introducer sheath which allows it to seat properly on the mid-joint.If the mid-joint is retracted proximal to the friction lock, resistance may be experienced during advancement.If the device is mishandled while advancing against resistance, damage such as a kink may occur.During functional testing, the introducer sheath was reseated onto the mid-joint.Subsequently, the podj was advanced through its introducer sheath and a demonstration microcatheter without issue.Further evaluation revealed additional pusher assembly bends and kinks.These bends and kinks were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8612076
Report Number3005168196-2019-00955
Device Sequence Number1808233
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Catalogue NumberRBYPODJ30
Device Lot NumberF80738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005